Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Have rash on arms, legs, chest, numbness in hands. History of migraine, hysterectmy, gall bladder removal

Hello, I am a 52 year old white female. Approximately three years ago I developed a itchy rash on my inner forearms, which spread to my legs, hips, chest and finally spread all over my body. I was miserable, went to the emergency room four times for steroid injections , and saw my family doctor who also gave me steroids. I also saw a dermotologist who finally did a biopsy which came back inconclusive. I also developed severe muscle and joint pain, and bone degeneration in my neck and feet. The pain has been so severe that I have to take hydrocodone in order to get through a day at work. Tests were finally ordered which revealed elevated liver enzymes and a positive drug induced lupus panel. I saw a rheumatologist who ran tests and said this form a lupus can mimic other conditions, but if a drug did causes it, once the drug was discontinued, the symptoms would go away. The only medication I was taking that could have caused this was minocycline, which I had taken for years for rosacea . Three years have passed, and although the initial extreme itchy breakouts have calmed down, I still have a rash, mainly on my arms and legs and chest, It has taken on an appearance of red purplish blochiness with a lacy appearance, that under certain lights show shiny silvery streaks. I also have episodes of numbness in my hands where they will go to sleep. This condition has worsened now that I have longer episodes of numbness that occur during the day, as well as during the night. My feet also go to sleep sometimes but this condition mostly affects my arms and hands. I suffer terrible pain in my knees when squatting and all over muscle and joint pain from my neck to my feet. I had a MRI of the brain many years ago for history of migraines, which revealed demeylinating disease and vasculitis. Could there be a connection. I had Hepatitis B in 1984, but recovered completely and I am not a carrier. I also had my gallbladder removed in 1990 and my appendix five months later. I also have silicone breast implants since 1989 and I am worried about possible leakage. I had a partial hysterectomy in 1998 as well. I also found a condition on the internet called lichen planus, which, when reviewing the symptoms, sounds exactly like my rash. Could you please give me your professional opinion. I greatly appreciate your time and patience. Thank you, CJ
Asked On : Fri, 17 Aug 2012
Answers:  1 Views:  168
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Dec 2013
It seems from your problem that you have developed purpura. This is due to some abnormality in platelet number and function. You go for your test of bleeding time, clotting time and platelet number. If these are normal then nothing to be worried about. The only precaution you must follow is not to touch, pinch pop or squeeze any of them other wise it can get infected and can cause complications. You can apply hydrocotisone cream and can take by mouth the antihistamine benadryl.
Answered: Sat, 28 Sep 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor